I have had the Mirena in for 18 months and have felt a steady decline in my general health, in particular experiencing joint pains and in the past couple of weeks leg pains so extreme in my calves - I also haven't had a period in two months and have had ever increasing PMS symptoms - I haven't been worried about possibly being pregnant because early on after it was inserted I missed a period and was late a couple of times for a couple of weeks. This is the longest so far I haven't had a period and I feel absolutely horrible. I found this forum after searing the web for Mirena side effects - wow! Now I don't know what to do - I like the convenience of not worrying about BC, but on the other hand, I'm 44 years old and feel like I am over 100 - any ideas on how to talk my husband into a vasectomy anybody?
How about having him choose between a vasectomy or condoms? It's his turn. You've been a birth control martyr for a while.
And I have had the same pains. Mine has spread all over my body. Leg pain, musculoskeletal pain and tendonitis are listed side effects of Mirena. So is just plain "pain" and influenza-like symptoms. These and many other side effects can be found listed at:
Thanks for linking me to that document. I'm going to print it out and we can both read it - it probably explains alot of what I'm been going through this past 1 1/2 years. Did you have yours removed? If so, did the pains stop? I also think I'm getting these "palpitations" some of the others have mentioned.
I did have the Mirena removed 8 days ago. So far, I haven't been able to tell a difference, but I have been told that it can take a couple of months for the hormone to get out of my system. I haven't even had my period yet.
I probably made it worse from my impatient because I really overdid it over the weekend, trying to do things that I have been in too much pain to do. (I'm 30 and feel like I'm 80.) Also, I've been sick this week, so I feel bad anyways.
I will be here to let everyone know when anything changes and my symptoms go away. I am still hopeful that having the Mirena out will help since there is no other "cause" of my symptoms. I had gone to an orthopedic dr. last summer and was tested for everything under the sun and have nothing wrong with me. I'm just in lots of pain. My only fear is that whatever the Mirena did, it left permanent problems. But it still early, so I'm optimistic.
Sorry to hear of your problems with mirena. I also had a similar experience, in particular severe leg pain/cramping/tingling. I had my mirena removed today after 7 months of adverse symptoms and am wondering if leg pain eventually goes away and how long does it take for your body to return to normal. Any information would be greatly appreciated.
Could any of the neurological and muscular disorders they are finding be caused by the Mirena? I have neen suffering with all of these symptoms and more for 6 months. Drs are baffled and have been treating me like I'm making things up for pain meds. Today I went in andtold them no more pain meds. I want answers. So they finally did bloodwork. I was searching I found this page. I'm pissed because not once did they mention Mirena issues as a possibility! I'm 41 and barely functioning because of the pain. Change in my eyesight, everything. Was told today my extreme itchiness is probably from dry skin. Scared right now.
my bones feel hollow i am forever in fear of breaking another one. i am 38 and just got my first cortisone shot in my knee monday. the problem is all of my joints hurt and this shot is only allowed three times a year.
it's been 10 years for me, i feel that women are under attack and our way of life is forever damaged by using any hormonal birth control.
i know my bones are slowly deteriorating because my teeth started to crumble right after using mirena and not being able to eat.
There are several posts on this page where peopl have talked about "feeling old", "bad pms", "joint pain" etc.
To answer your question. YES! I have severe pain in my knees and hands. To the point it hurts to even get up and down from the toilet, or anything simple like that. I take Advil like candy, just to get through work cause I type alot and my hands ACHE. I feel like an OLD WOMAN and I'm barely 30. It started only after the IUD. I'm having it removed tomorrow. It's caused numerous other things as well. I have extremely bad mood swings as well, terrible pms, and the less I have a period the worse it gets. Good luck.
My joint pain, tiredness, musculur spasms started after I had my mirena inserted. I had it in for only year and it completely changed my life from being a very active independent person to someone who at 30 feels like most of us on this website,over 60. After removal which was in January this year my symptoms unfortunately didn't just dissappear.I found some in fact got worse especially the chest pains and anxiety. Doctors found a musculur disease via a biopsy called myositis and have now been on cortisone treatment for 2 months. Every day I wake up hoping this nightmare will end and I will have my old life back and that I can be a fully functional mother of two toddlers. My instinct tells me the mirena had everything to do with what has happenned but obviously the doctors profusely disagree! I often wonder that maybe the disease pre-existed but got worse with the mirena. Anyone with similar disease or that has been on cortisone treatment to relieve any of their symptoms? Is there any light after this dark tunnel??????????
WOW! I had mine for 13 months (got it out today). I felt as if my general health was declining. New symptoms kept creeping up on me. Lately I have been experiencing cramping and pain in my legs and pains in my knees, neck, ankles, elbows.
You are validated, I have read hundreds of reports on the internet of women suffering for a long time before they make the connection between Mirena and leg/joint pain, as it is not mentioned in the Mirena literature, and our doctors are in the dark.
Please call Bayer at 888-842-2937 to report (and use this term, so they have to make a written report): "An adverse event." At that point, you will have an opportunity to list all the side effects you have suffered from, as well.
I was also directed to CVS's product complaint line at 866-638-8312 again, to "Report an adverse event."
We all hear each other on these agonizing side effects. Let's make sure Bayer hears us. My goal is to reach the critical number, so they must list this as a side effect in their literature.